# SDR FQAR20160307011

- Difficulty date: March 7, 2016
- Submitted: March 14, 2016
- Operation: General aviation
- Aircraft: N318PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496134
- Aircraft time: 8,462 hours
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Condition: Broken
- Location: Switch
- Part time: 825 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A PREFLIGHT INSPECTION, THE PILOT SAW 3 OR 4 WIRES BROKEN AWAY FROM THE DOWNLOCK SWITCH BODY.  A MAINTENANCE TECH INSPECTED AND CONFIRMED SEVERAL WIRES WERE BROKEN IN THE DOWNLOCK SWITCH HARNESS.  THESE SWITCHES HAVE A WIRING HARNESS COVERED IN THICK SHRINK WRAP THAT ENCOURAGES THE WIRES TO FLEX IN 1 SMALL AREA NEAR THE SWITCH BODY.  THE SHRINK WRAP AND SILICONE ON THE WIRES ALSO MAKE IT EXTREMELY DIFFICULT TO SEE ANY DAMAGE OR DEFECTS WITH THE WIRES, SO EVEN DILIGENT INSPECTION MAY NOT DETECT A BROKEN WIRE.  HAD THIS DEFECT GONE UNNOTICED ON PREFLIGHT, IT WOULD HAVE RESULTED IN A FALSE GEAR UNSAFE INDICATION.
